Texas, 2019

Flash Flooding and Hail in Texas, April 6 to 7, 2019

April 6 to 7, 2019 · NWS EWX · 31 events in 13 counties and zones

An upper level shortwave trough moved through West Texas and interacted with a dryline to initiate thunderstorms. Storms moved into a very moist airmass over South Central Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$113,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An upper level shortwave trough moved through West Texas and interacted with a dryline to initiate thunderstorms. Storms moved into a very moist airmass over South Central Texas. Some storms produced large hail, damaging wind gusts, and heavy rain that led to flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 6, 11:54 AM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 6, 11:54 AM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1254 PM CDT Sat Apr 6 2019

.AVIATION...
Challenging flight conditions are expected for the Interstate 35
sites through the next 6 hours as TSRA/SHRA skirt the terminals.
Radar trends have shown greatest redevelopment near AUS and
intermittent IFR ceilings and visibilities will be possible from
locally heavy rain. Cannot rule out a small hail threat at AUS as
the afternoon continues but expect occasional lightning strikes and
reduced ceilings/visibilities to be the main aviation impacts there.
SAT/SSF have seen a break in the activity, but visible satellite
imagery has shown some thinning of lower clouds and additional
reheating is resulting in SHRA development again. This will result in
intermittent IFR restrictions as well. Environmental conditions will
remain favorable for some TSRA but will handle this with amendments
based on radar trends. Southeast winds 5-10 knots will continue at
the Interstate 35 terminals through this afternoon. DRT is behind an
outflow boundary from early morning West Central Texas storms and
should remain VFR/rain-free through the afternoon and evening hours
with northerly winds 5-10 knots.

Early afternoon water vapor imagery shows the initial disturbance
responsible for today's storms lifting from the Texas Panhandle into
the Central Plains and this will result in a brief lull in rain
chances this afternoon. Also expect an evening improvement to VFR at
the remainder of the terminals as this happens. Moisture trapped
beneath the nocturnal inversion should result in IFR/MVFR ceiling
redevelopment after 06Z. A secondary disturbance west of ELP
arriving later tonight will produce a second round of TSRA/SHRA near
the terminals after 09Z Sunday with renewed IFR ceilings and
visibilities from locally heavy rain. May see rain linger into Sunday
afternoon as SHRA wraps around this disturbance. Light and variable
winds are expected tonight into Sunday morning.

&&

.PREV DISCUSSION... /ISSUED 1111 AM CDT Sat Apr 6 2019/

UPDATE... /TORNADO WATCH ISSUED FOR CENTRAL TX/
WW number 38 covers a large area of Central and East TX with a
daytime threat for tornadoes. Discrete cells moving north of I-10
over the Coastal Prairies are pulling away after a LLJ over 50 knots
developed over the Coastal Bend. Those cells were part of a broad
warm front and were most capable of producing tornadoes among the
activity inside our forecast area. To the west, a second round of
activity is firing off heating over weak outflows from temporarily
weakened overnight convection moving west to east and reforming into a
broken squall line oriented NNE to SSW just west of I-35. These
cells could still be capable of producing a brief tornado, but the
shear environment is less favorable for persistent storm circulations
and more prone to supporting a severe hail and wind threat. Some
training of cells from this batch may need to be monitored for a low
end street flooding threat.

Temperatures today were retrended to show a little less insolation,
with highs possibly reduced a degree or two in some areas of Central
TX.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              65  79  61  84  58 /  40  70  20  10   0
Austin Bergstrom Intl Airport  65  79  60  84  58 /  40  70  20  10   0
New Braunfels Muni Airport     64  79  60  85  57 /  40  70  10  10   0
Burnet Muni Airport            61  78  58  82  57 /  30  40  20  -    0
Del Rio Intl Airport           63  88  61  88  61 /  20  10   0   0   0
Georgetown Muni Airport        63  78  59  83  57 /  40  50  20  -    0
Hondo Muni Airport             63  83  59  87  57 /  40  50  10  -    0
San Marcos Muni Airport        65  79  60  84  58 /  40  70  20  10   0
La Grange - Fayette Regional   67  76  61  83  58 /  60  70  20  10   0
San Antonio Intl Airport       64  82  61  86  58 /  50  60  -   10   0
Stinson Muni Airport           65  81  61  86  59 /  60  70  -   -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...Huffman
Short-Term/Long-Term...Oaks
Public Service/Data Collection...EWilliams
Hazardous weather outlook, Apr 6, 3:31 AM CST, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
431 AM CDT Sat Apr 6 2019

TXZ171>173-183>194-202>209-217>225-228-070945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
431 AM CDT Sat Apr 6 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Showers and thunderstorms are expected today across south central
Texas. Strong to severe thunderstorms are possible across most of
the region, with the main severe weather threats being large hail
and damaging wind gusts. Some locally heavy rainfall may also be
possible north of Interstate 10.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated to scattered showers and thunderstorms are expected
across most of the region Sunday. A few strong to possibly severe
storms will be possible for areas generally east of a Burnet to
San Antonio line. Confidence in severe weather development on
Sunday continues to remain low.

No hazardous weather is expected Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Apr 6, 10:23 AM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1123 AM CDT Sat Apr 6 2019

TXZ172-173-192-061715-
Williamson TX-Burnet TX-Travis TX-
1123 AM CDT Sat Apr 6 2019

...SPECIAL WEATHER STATEMENT...

At 1122 AM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty Hill, or 10 miles northwest of Cedar Park, moving northeast
at 30 mph.

Half inch hail and winds up to 40 MPH will be possible with this
storm.

Locations impacted include...
Georgetown, Bertram, Serenada, Leander, Lago Vista, Liberty Hill,
Jarrell, Florence, Spicewood, Georgetown Dam, Watson, Oatmeal,
Briggs, Sun City, Mahomet, Joppa, Smithwick, Andice, Shady Grove and
Jonestown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

LAT...LON 3099 9788 3091 9783 3090 9777 3087 9763
      3083 9753 3039 9802 3048 9818 3103 9802
      3103 9791
TIME...MOT...LOC 1622Z 217DEG 28KT 3062 9795

HUFFMAN
Special weather statement, Apr 6, 10:29 AM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1129 AM CDT Sat Apr 6 2019

TXZ171-172-188>190-061700-
Blanco TX-Gillespie TX-Llano TX-Kendall TX-Burnet TX-
1129 AM CDT Sat Apr 6 2019

...SPECIAL WEATHER STATEMENT...

At 1128 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sandy, or 12 miles southwest of Round Mountain, moving northeast at
40 mph.

Half inch hail and winds up to 40 mph will be possible with this
storm.

Locations impacted include...
Marble Falls, Round Mountain, Granite Shoals, Horseshoe Bay, Johnson
City, Meadowlakes, Stonewall, Highland Haven, Spicewood, Luckenbach,
Sandy, Old Tunnel State Park, LBJ State Park, Bankersmith,
Sisterdale, Rocky Creek, Hye, Cypress Mill, Blumenthal and Albert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

LAT...LON 3045 9811 3042 9813 2997 9872 3010 9886
      3066 9834
TIME...MOT...LOC 1628Z 219DEG 34KT 3031 9850

AAT
Special weather statement, Apr 6, 10:45 AM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1145 AM CDT Sat Apr 6 2019

TXZ186-187-061730-
Kerr TX-Bandera TX-
1145 AM CDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA AND CENTRAL
KERR COUNTIES UNTIL 1230 PM CDT...

At 1144 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Lost Maples State Natural Area, or 12 miles north of
Vanderpool, moving northeast at 35 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Kerrville, Ingram, Hunt, Kerrville-Schreiner Park, Kerr Wildlife
Management Area, Waltonia, Lost Maples State Natural Area and
Mountain Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3018 9930 3013 9930 3013 9923 3002 9905
      2979 9955 2985 9961 2990 9960 2991 9965
      2994 9968 3020 9933
TIME...MOT...LOC 1644Z 233DEG 29KT 2993 9953

AT/02
Special weather statement, Apr 6, 11:01 AM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1201 PM CDT Sat Apr 6 2019

TXZ171-172-188-190-061800-
Blanco TX-Gillespie TX-Llano TX-Burnet TX-
1201 PM CDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO...SOUTHEASTERN
GILLESPIE...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET COUNTIES UNTIL
100 PM CDT...

At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm near
Round Mountain, moving northeast at 25 mph.

Nickel size hail and winds around 40 mph will be possible with this
storm.

Locations impacted include...
Burnet, Marble Falls, Bertram, Round Mountain, Granite Shoals,
Horseshoe Bay, Johnson City, Meadowlakes, Stonewall, Spicewood,
Sandy, Oatmeal, LBJ State Park, Rocky Creek, Hye, Cypress Mill,
Albert, Smithwick, Cottonwood Shores and LBJ National Historical
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

LAT...LON 3070 9801 3050 9811 3009 9854 3014 9859
      3014 9861 3023 9871 3083 9819
TIME...MOT...LOC 1701Z 218DEG 21KT 3041 9839

AAT
Special weather statement, Apr 6, 11:57 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1257 PM CDT Sat Apr 6 2019

TXZ173-192-061845-
Williamson TX-Travis TX-
1257 PM CDT Sat Apr 6 2019

...SPECIAL WEATHER STATEMENT...

At 1256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylor, moving northeast at 25 mph.

Half inch hail and wind gusts over 30 mph will be possible with this
storm.

Locations impacted include...
Austin, Round Rock, Pflugerville, Taylor, Elgin, Granger, Windemere,
Hutto, Manor, Bartlett, Thrall, Granger Dam, Coupland, Rices
Crossing, Laneport, Hoxie, Beyarsville, Waterloo, Hare and Noack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

LAT...LON 3074 9727 3055 9719 3041 9736 3042 9737
      3039 9738 3035 9744 3035 9763 3043 9766
      3080 9743
TIME...MOT...LOC 1756Z 218DEG 21KT 3052 9741

MO
Special weather statement, Apr 6, 11:59 AM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1259 PM CDT Sat Apr 6 2019

TXZ172-173-190-192-061900-
Blanco TX-Williamson TX-Burnet TX-Travis TX-
1259 PM CDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WILLIAMSON...
NORTHWESTERN TRAVIS...NORTHEASTERN BLANCO AND SOUTHWESTERN BURNET
COUNTIES UNTIL 200 PM CDT...

At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Round Mountain, moving northeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Burnet, Marble Falls, Bertram, Round Mountain, Leander, Horseshoe
Bay, Meadowlakes, Liberty Hill, Spicewood, Oatmeal, Cypress Mill,
Smithwick, Shady Grove, Pedernales Falls State Park, Cottonwood
Shores and Seward Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

LAT...LON 3063 9783 3028 9831 3041 9851 3050 9842
      3049 9835 3056 9835 3057 9836 3083 9811
TIME...MOT...LOC 1758Z 229DEG 24KT 3044 9832

AAT

The radar

The Ft Hood radar (KGRK), 13 km away, was scanning. The volume nearest the first event began at 19:09 UTC.

Open the radar archive at this moment

Event by event

18 hail, 8 flash flood, 4 thunderstorm wind, 1 lightning. Local standard time, as filed.

Flash Flood, Williamson

When
April 6, 1:12 PM CST to 4:00 PM CST
Where
Williamson County, 1.5 mi SSE of Circleville to 1.41 mi SSE of Circleville
Cause
Heavy Rain
Reported by
Storm Chaser
Coordinates
30.610, -97.420

Thunderstorms produced heavy rain that led to flash flooding closing a low water crossing on Hwy 95 north of Taylor. A video showed water about halfway up the tires of a truck.

Flash Flood, Williamson

When
April 6, 2:30 PM CST to 4:00 PM CST
Where
Williamson County, 1.5 mi NNW of Circleville to 0.66 mi NW of Circleville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.650, -97.440

Thunderstorms produced heavy rain that led to flash flooding closing Hwy 95 and Hwy 29 |along the San Gabriel River northeast of Circleville.

Flash Flood, Williamson

When
April 6, 2:44 PM CST to 4:00 PM CST
Where
Williamson County, 1.5 mi SSW of Granger to 2.06 mi SSW of Granger
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.700, -97.440

Thunderstorms produced heavy rain that led to flash flooding closing Hwy 95 at Wills Creek south of Granger.

Flash Flood, Williamson

When
April 6, 2:50 PM CST to 4:00 PM CST
Where
Williamson County, 1.82 mi SE of Hutto to 1.23 mi SSE of Hutto
Cause
Heavy Rain
Reported by
Public
Coordinates
30.510, -97.530

Thunderstorms produced heavy rain that led to flash flooding closing FM 1660 near the New Hope Church south of Hutto. The flooding was between Brushy Creek and Cottonwood Creek.

Flash Flood, Williamson

When
April 6, 3:20 PM CST to 4:00 PM CST
Where
Williamson County, 1.82 mi N of Hutto to 1.66 mi N of Hutto
Cause
Heavy Rain
Reported by
Public
Coordinates
30.556, -97.544

Thunderstorms produced heavy rain that sent water from Cottonwood Creek over the FM 1660 bridge north of Hutto.

Flash Flood, Travis

When
April 6, 3:31 PM CST to 4:00 PM CST
Where
Travis County, 0.91 mi NE of Fiskville to 1.06 mi NE of Fiskville
Cause
Heavy Rain
Reported by
Public
Coordinates
30.360, -97.690

Thunderstorms produced heavy rain that led to flash flooding closing E. Rundberg Ln. under I-35 in Austin.

Hail, Bastrop

When
April 6, 3:42 PM CST to 3:46 PM CST
Where
Bastrop County, 1.83 mi SE of Sayersville
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
30.210, -97.310

A thunderstorm produced one inch hail northwest of Camp Swift.

Hail, Comal

When
April 6, 7:00 PM CST
Where
Comal County, 4.08 mi NW of Hunter
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
29.840, -98.080

A thunderstorm produced one inch hail near Wegner Rd. and Lost Trail west of San Marcos.

Hail, Comal

When
April 6, 7:30 PM CST
Where
Comal County, 3.08 mi WNW of Hunter
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
29.810, -98.080

A thunderstorm produced nickel to half dollar size hail north of New Braunfels.

Hail, Comal

When
April 6, 7:35 PM CST
Where
Comal County, 3 mi W of Hunter
Measured
1.75 in hail
Reported by
Public
Coordinates
29.800, -98.080

A thunderstorm produced golf ball size hail north of New Braunfels.

Hail, Comal

When
April 6, 7:39 PM CST
Where
Comal County, 3.66 mi W of Hunter
Measured
1 in hail
Reported by
Public
Coordinates
29.810, -98.090

A thunderstorm produced quarter size hail in the River Chase and Havenwood subdivisions north of New Braunfels.

Hail, Hays

When
April 6, 7:53 PM CST
Where
Hays County, 2.16 mi NNE of San Marcos Lowman Ar
Measured
0.75 in hail
Reported by
Public
Coordinates
29.880, -97.940

Hail, Hays

When
April 6, 8:05 PM CST
Where
Hays County, 2.16 mi NNE of San Marcos Lowman Ar
Measured
1 in hail
Reported by
Public
Coordinates
29.880, -97.940

A thunderstorm produced quarter size hail in downtown San Marcos.

Hail, Hays

When
April 6, 8:05 PM CST
Where
Hays County, 1.93 mi WSW of San Marcos
Measured
1.5 in hail
Reported by
Public
Coordinates
29.890, -97.930

A thunderstorm produced ping pong ball size hail in San Marcos.

Hail, Hays

When
April 6, 8:10 PM CST
Where
Hays County, 0.69 mi N of San Marcos Lowman Ar
Measured
1.25 in hail
Reported by
Public
Coordinates
29.860, -97.950

A thunderstorm produced half dollar size hail just south of San Marcos.

Hail, Hays

When
April 6, 8:25 PM CST
Where
Hays County, 1.83 mi NE of San Marcos Lowman Ar
Measured
1.5 in hail
Reported by
Public
Coordinates
29.870, -97.930

A thunderstorm produced ping pong ball size hail near River Rd. and Sturgeon Dr. in San Marcos.

Hail, Caldwell

When
April 6, 8:35 PM CST
Where
Caldwell County, 0.69 mi S of Uhland
Measured
1 in hail
Reported by
Public
Coordinates
29.960, -97.780

A thunderstorm produced quarter size hail in Uhland.

Hail, Caldwell

When
April 6, 8:51 PM CST
Where
Caldwell County, 4.57 mi SW of Lytton Spgs
Measured
1 in hail
Reported by
Public
Coordinates
29.950, -97.670

A thunderstorm produced quarter size hail north of Lockhart.

Hail, Bastrop

When
April 6, 9:45 PM CST
Where
Bastrop County, 0.69 mi S of Red Rock
Measured
1 in hail
Reported by
Public
Coordinates
29.960, -97.450

A thunderstorm produced quarter size hail in Red Rock near the intersection of FM 812 and Hwy 20.

Hail, Bastrop

When
April 6, 10:29 PM CST
Where
Bastrop County, 2.26 mi NW of Smithville Muni Arpt
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
30.050, -97.200

A thunderstorm produced one inch hail just northwest of Smithville.

Hail, Lee

When
April 6, 11:15 PM CST
Where
Lee County, 0.91 mi SW of Giddings
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
30.170, -96.940

Thunderstorm Wind, Maverick

When
April 7, 1:55 AM CST
Where
Maverick County, 0.69 mi S of Eagle Pass
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
28.710, -100.500

A thunderstorm produced wind gusts estimated at 60 mph that downed power lines in Eagle Pass.

Hail, Atascosa

When
April 7, 4:15 AM CST
Where
Atascosa County, 0.92 mi SW of North Pleasanton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
28.960, -98.490

Thunderstorm Wind, Medina

When
April 7, 4:27 AM CST
Where
Medina County, 0.92 mi SE of Hondo Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
29.360, -99.170

A thunderstorm produced a wind gust measured at 60 mph by the ASOS at the South Texas Regional Airport at Hondo.

Hail, Wilson

When
April 7, 4:40 AM CST
Where
Wilson County, 2.41 mi W of Sutherland Spgs
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.270, -98.110

A thunderstorm produced quarter size hail west of Sutherland Springs.

Thunderstorm Wind, Bexar

When
April 7, 5:15 AM CST
Where
Bexar County, 2.5 mi WSW of Alamo Downs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
29.440, -98.670

A thunderstorm produced wind gusts estimated at 60 mph that knocked down some small trees and large tree limbs in western San Antonio.

Hail, Bexar

When
April 7, 5:55 AM CST
Where
Bexar County, 2.75 mi NE of Wetmore
Measured
1 in hail
Reported by
Public
Coordinates
29.600, -98.390

A thunderstorm produced quarter size hail near Loop 1604 and Judson Rd. in northern San Antonio.

Thunderstorm Wind, Bexar

When
April 7, 6:29 AM CST
Where
Bexar County, 1.64 mi WSW of Converse
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.509, -98.344

A thunderstorm produced wind gusts estimated at 70 mph that knocked down trees at the intersection of Montgomery Dr. and Glen Terrace in Converse.

Flash Flood, Travis

When
April 7, 8:05 AM CST to 11:15 AM CST
Where
Travis County, 0.91 mi NE of Fiskville to 1.09 mi SSW of Fiskville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.360, -97.690

Thunderstorms produced heavy rain that led to flash flooding closing northbound I-35 between US 183 and Rundberg Ln. in Austin.

Flash Flood, Travis

When
April 7, 10:07 AM CST to 11:15 AM CST
Where
Travis County, 1.16 mi ESE of Fiskville to 0.95 mi ESE of Fiskville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
30.344, -97.682

Thunderstorms produced heavy rain that flooded the parking lot of the Mt. Sinai Baptist Church in the 850 block of Cameron Rd. in northeastern Austin. Water was up to the bumpers of cars in the lot. The church is located near Little Walnut Creek.

Lightning, Gonzales

When
April 7, 10:45 AM CST to 5:06 PM CST
Where
Gonzales County, 8.02 mi ESE of Waelder
Property damage
$100,000
Reported by
State Official
Coordinates
29.663, -97.173

Lightning started a fire at an oil tank battery damaging two tanks.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 814792, 814793, 814794, 814795, 814796, 814800, 814802, 814807, 814809, 814811, 814812, 814813, 814814, 814815, 814816, 814817, 814818, 814819, 814820, 814821, 814822, 814823, 814824, 814825, 814826, 814827, 814828, 814829, 814830, 814831, 815188.